MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the right mca aneurysm procedure, a guide wire was used to bring the microcatheter to the 1/3 of the aneurysm and framed it with the coil.Physician chose the subject coil to fill the aneurysm, but it was hard to be delivered into the microcatheter.On withdrawal, tip of the subject coil was found broken.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received.The reported lot number was confirmed from the packaging label.During visual inspection, the coil delivery wire was found to be kinked/bent.The main coil was noted to be attached to the delivery wire.The main coil was noted to be kinked/bent.On functional testing, coil introducer sheath friction was detected when advancing coil through introducer sheath.Main coil was advanced through the demo catheter without any resistance.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During analysis the main coil and coil delivery wire were found to be kinked/bent.In the case of this complaint it is most likely that the coil got damaged during coil advancement against friction.An assignable cause of 'not confirmed' was assigned to the as reported defect ¿main coil broken/fractured during use' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the as reported, 'main coil difficulty inserting', as well as to the as analyzed 'main coil kinked/bent' and 'coil introducer sheath friction'.The as analyzed 'coil delivery wire kinked/bent' will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12288084
Report Number3008881809-2021-00327
Device Sequence Number4672461
Product Code HCG
UDI-Device Identifier04546540697974
UDI-Public04546540697974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model NumberM0035421030
Device Catalogue NumberM0035421030
Device Lot Number22590396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICROCATHETER(MEDTRONICS); SYNCHRO GUIDEWIRE (STRYKER); TARGET COIL (STRYKER); ECHELON MICROCATHETER(MEDTRONICS); SYNCHRO GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age52 YR
Patient Weight65